Publications of the Research Institute for Mathematical Sciences

Full-Text PDF (573 KB) | Metadata | Table of Contents | PRIMS summary
Volume 46, Issue 1, 2010, pp. 183–200
DOI: 10.2977/PRIMS/5

Published online: 2010-02-10

Thom Polynomials and Schur Functions: The Singularities A3(−)

Alain Lascoux[1] and Piotr Pragacz[2]

(1) Université de Paris-Est, Marne-la-Vallée, France
(2) Polish Academy of Sciences, Warsaw, Poland

Combining the “method of restriction equations” of Rimányi et al. with the techniques of symmetric functions, we establish the Schur function expansions of the Thom polynomials for the Morin singularities A3 : (C, 0) → (C•+k, 0) for any nonnegative integer k.

Keywords: Thom polynomials, singularities, global singularity theory, classes of degeneracy loci, Schur functions, resultants, Pascal staircases

Lascoux Alain, Pragacz Piotr: Thom Polynomials and Schur Functions: The Singularities A3(−). Publ. Res. Inst. Math. Sci. 46 (2010), 183-200. doi: 10.2977/PRIMS/5